MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO HF CATHETER W/SHERLOCK TPS STYLET 5F MAXIMAL BARRIER TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO HF CATHETER W/SHERLOCK TPS STYLET 5F MAXIMAL BARRIER TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reez1102 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by health professional "friday sept 10th, i attempted to place a triple lumen picc line.I accessed the vein easily and the wire advanced fine as well as the introducer.I had some difficulty advancing the picc line from the beginning, but i then was able to get it to approximately the subclavian area.It would not go any further.I did pull out the tps stylet about halfway and then re-advanced it to see where the picc ended by looking at sherlock.I did this approximately 3-4 times.I then left the catheter in place and removed the tps stylet.I did not notice that any of the stylet wire was missing.I knew i was not in the svc, but i wasn't sure where the tip of the picc was at, so i obtained a cxr.I didn't want to pull the picc as the patient was a very ill covid patient who was close to needing intubation.I was able to flush the catheter and aspirate blood.On the cxr i could see wire sticking out of the picc line.The patient then had to go to ir and have the wire and picc line removed." additional information received 09/16/2021: was there any patient harm reported? yes.What they're being treated for: hypercapnic respiratory failure and covid does the patient have an infectious disease?: yes.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), labeling, applicable manufacturing records, sample analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a break in the stylet during the insertion procedure was confirmed but the cause is unknown.The product returned for evaluation was a 3cg stylet.The stylet was received in two segments, with a complete break in the magnetic region of the stylet.The solid core wire contained a kink proximal of the t-lock assembly and a curled section between the t-lock assembly and the magnetic region.A kink was noted in the magnetic region of the proximal segment 0.3¿ proximal of the break.The kinks in the stylet may indicate that the stylet and/or catheter was advanced against resistance or through a tortuous path.No kinks or bends were noted in the distal segment of the stylet.The outer plastic tubing of the stylet was measured, and it was confirmed that the wall thickness of the material met the device specifications.The edges of the break sites were slightly jagged and irregular.The outer plastic tubing was slightly bent out of round in these regions which may indicate that the tubing was kinked prior to breaking.It was reported that difficulty was felt during catheter advancement.In addition, the stylet was retracted and advanced multiple times.This may have contributed to the stylet breakage.However, the cause of the initial difficulty during advancement could not be determined.It is possible that the difficult placement was a contributing factor in the stylet break.However, it is unknown if additional unknown factors contributed to this event.H3 other text : device evaluation findings are in the manufacturer's note.
 
Event or Problem Description
It was reported by health professional "friday sept 10th, i attempted to place a triple lumen picc line.I accessed the vein easily and the wire advanced fine as well as the introducer.I had some difficulty advancing the picc line from the beginning, but i then was able to get it to approximately the subclavian area.It would not go any further.I did pull out the tps stylet about halfway and then re-advanced it to see where the picc ended by looking at sherlock.I did this approximately 3-4 times.I then left the catheter in place and removed the tps stylet.I did not notice that any of the stylet wire was missing.I knew i was not in the svc, but i wasn't sure where the tip of the picc was at, so i obtained a cxr.I didn't want to pull the picc as the patient was a very ill covid patient who was close to needing intubation.I was able to flush the catheter and aspirate blood.On the cxr i could see wire sticking out of the picc line.The patient then had to go to ir and have the wire and picc line removed.".

Brand Name
POWERPICC SOLO HF CATHETER W/SHERLOCK TPS STYLET 5F MAXIMAL BARRIER TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key12598161
Report Number3006260740-2021-04298
Device Sequence Number16987582
Product Code LJS
UDI-Device Identifier00801741034725
UDI-Public(01)00801741034725
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1395108QD
Device Lot NumberREEZ1102
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2021
Supplement Date Received by Manufacturer10/29/2021
Initial Report FDA Received Date10/08/2021
Supplement Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale
Patient Weight51 KG